Alert archive / Michigan / Winter Storm Warnings in 2020

Winter Storm Warning 2, NWS Grand Rapids, MI

December 11, 20207 counties in Michigan

NWS Grand Rapids, MI issued this winter storm warning at Dec 11, 2020, 3:28 AM EST for 7 counties in Michigan. It took effect at Dec 11, 2020, 10:00 PM EST. It was in force for 23 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 11, 2020, 3:28 AM EST (08:28 UTC)
In effect from
Dec 11, 2020, 10:00 PM EST
Expired
Dec 12, 2020, 8:37 PM EST
In force
23 hr
Issued by
NWS Grand Rapids, MI

Counties Clare County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 105 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 12, 5:00 AM ESTSNOW 1.37 Nnw Scottville, MICOCORAHS STATION MI-MS-1 6 NW SCOTTVILLE.
Dec 12, 7:00 AM ESTSNOW 2.13 Nnw Stanwood, MICOCORAHS STATION MI-ME-11 BIG RAPIDS 5.4 S.
Dec 12, 7:00 AM ESTSNOW 2.15 Sse Woodville, MICOCORAHS STATION MI-NW-8 WHITE CLOUD 7.5 ENE.
Dec 12, 9:30 AM ESTSNOW 2.1Fountain, MISTILL SNOWING.
Dec 12, 10:00 AM ESTSNOW 4.9Le Roy, MISTILL SNOWING.
Dec 12, 10:40 AM ESTSNOW 5Harrison, MIEMERGENCY MANAGEMENT ESTIMATED BETWEEN 4 AND 6 INCHES OF SNOW HAD FALLEN SO FAR IN HARRISON. STILL SNOWING. MULTIPLE TREES AND POWER LINES DOWN.
Dec 12, 4:00 PM ESTSNOW 4.52 S Big Rapids, MISNOW ACCUMULATION ESTIMATED BETWEEN 4 AND 5 INCHES.
Dec 12, 5:00 PM ESTSNOW 4.87 Nnw Scottville, MISTORM TOTAL.
Dec 12, 5:00 PM ESTSNOW 73 Wnw Farwell, MI
Dec 12, 7:00 PM ESTSNOW 2.8Pentwater, MI
Dec 12, 7:00 PM ESTSNOW 7Harrison, MI
Dec 12, 7:31 PM ESTSNOW 8Clare, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2020-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2020-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WWUS43 KGRR 110828
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
328 AM EST Fri Dec 11 2020

MIZ037>040-043>045-111630-
/O.UPG.KGRR.WS.A.0003.201212T0000Z-201213T0300Z/
/O.NEW.KGRR.WS.W.0002.201212T0300Z-201213T0800Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, and Big Rapids
328 AM EST Fri Dec 11 2020

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
EST SUNDAY...

* WHAT...Heavy mixed precipitation expected. Total snow 
  accumulations of 4 to 9 inches and ice accumulations of a 
  light glaze.

* WHERE...Portions of central and west central Michigan.

* WHEN...From 10 PM this evening to 3 AM EST Sunday.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Rain will change to a heavy wet snow
  tonight. The snow will continue through Saturday and taper off
  Saturday night. At its peak...snowfall rates could top an inch
  per hour. During the the transition there could be a period of
  freezing rain or sleet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ046-111630-
/O.UPG.KGRR.WS.A.0003.201212T0000Z-201213T0300Z/
/O.NEW.KGRR.WW.Y.0011.201212T0300Z-201213T0800Z/
Isabella-
Including the city of Mount Pleasant
328 AM EST Fri Dec 11 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
3 AM EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  up to 6 inches and ice accumulations of a light glaze. The
  highest snow amounts are expected for the northern end of the
  county.

* WHERE...Isabella county.

* WHEN...From 10 PM this evening to 3 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Rain will change to a wet snow tonight. The
  snow will continue through Saturday and taper off Saturday
  night. During the the transition there could be a period of
  freezing rain or sleet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ050-051-111630-
/O.NEW.KGRR.WW.Y.0011.201212T0300Z-201213T0800Z/
Muskegon-Montcalm-
Including the cities of Muskegon and Greenville
328 AM EST Fri Dec 11 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
3 AM EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  up to 5 inches and ice accumulations of a light glaze. The
  highest snow amounts are expected for the northern parts of
  these counties.

* WHERE...Muskegon and Montcalm counties.

* WHEN...From 10 PM this evening to 3 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Rain will change to a wet snow tonight. The
  snow will continue through Saturday and taper off Saturday
  night. During the the transition there could be a period of
  freezing rain or sleet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

www.weather.gov/grr
8 follow-up statements
322 
WWUS43 KGRR 111246
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
746 AM EST Fri Dec 11 2020

MIZ037>040-043>045-112100-
/O.CON.KGRR.WS.W.0002.201212T0300Z-201213T0800Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, and Big Rapids
746 AM EST Fri Dec 11 2020

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 3 AM EST SUNDAY...

* WHAT...Heavy mixed precipitation expected. Total snow 
  accumulations of 4 to 9 inches and ice accumulations of a 
  light glaze.

* WHERE...Portions of central and west central Michigan.

* WHEN...From 10 PM this evening to 3 AM EST Sunday.

* IMPACTS...Travel could be very difficult. Scattered power
  outages are possible. The unusual heavy weight of the snow could
  result strenuous shoveling conditions.

* ADDITIONAL DETAILS...Rain will change to a heavy wet snow 
  tonight. The snow will continue through Saturday and taper off 
  Saturday night. At its peak...snowfall rates could top an inch 
  per hour. During the the transition there could be a period of 
  freezing rain or sleet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ046-050-051-112100-
/O.CON.KGRR.WW.Y.0011.201212T0300Z-201213T0800Z/
Isabella-Muskegon-Montcalm-
Including the cities of Mount Pleasant, Muskegon, and Greenville
746 AM EST Fri Dec 11 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 3 AM EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of up to 6 inches and ice accumulations of a light glaze. The 
  highest snow amounts are expected for the northern end of the 
  county.

* WHERE...Isabella...Muskegon and Montcalm Counties.

* WHEN...From 10 PM this evening to 3 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Rain will change to a wet snow tonight. 
  The snow will continue through Saturday and taper off Saturday 
  night. During the the transition there could be a period of 
  freezing rain or sleet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

www.weather.gov/grr
477 
WWUS43 KGRR 111605
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
1105 AM EST Fri Dec 11 2020

MIZ037>040-043>045-120015-
/O.CON.KGRR.WS.W.0002.201212T0300Z-201213T0800Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, and Big Rapids
1105 AM EST Fri Dec 11 2020

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 3 AM EST SUNDAY...

* WHAT...Heavy mixed precipitation expected. Total snow 
  accumulations of 4 to 9 inches and ice accumulations of a 
  light glaze.

* WHERE...Portions of central and west central Michigan.

* WHEN...From 10 PM this evening to 3 AM EST Sunday.

* IMPACTS...Travel could be very difficult. Scattered power
  outages are possible. The unusual heavy weight of the snow could
  result strenuous shoveling conditions.

* ADDITIONAL DETAILS...Rain will change to a heavy wet snow 
  tonight. The snow will continue through Saturday and taper off 
  Saturday night. At its peak...snowfall rates could top an inch 
  per hour. During the the transition there could be a period of 
  freezing rain or sleet..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ046-050-051-120015-
/O.CON.KGRR.WW.Y.0011.201212T0300Z-201213T0800Z/
Isabella-Muskegon-Montcalm-
Including the cities of Mount Pleasant, Muskegon, and Greenville
1105 AM EST Fri Dec 11 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 3 AM EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of up to 6 inches and ice accumulations of a light glaze.

* WHERE...Isabella, Montcalm and Muskegon counties.

* WHEN...From 10 PM this evening to 3 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Rain will change to a wet snow tonight. 
  The snow will continue through Saturday and taper off Saturday 
  night. During the the transition there could be a period of 
  freezing rain or sleet..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

www.weather.gov/grr
689 
WWUS43 KGRR 112033
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
333 PM EST Fri Dec 11 2020

MIZ037>040-043>045-120445-
/O.CON.KGRR.WS.W.0002.201212T0300Z-201213T0800Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, and Big Rapids
333 PM EST Fri Dec 11 2020

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 3 AM EST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 
  inches and ice accumulations of a light glaze.

* WHERE...Portions of central and west central Michigan.

* WHEN...From 10 PM this evening to 3 AM EST Sunday.

* IMPACTS...Travel could be very difficult. Scattered power 
  outages are possible. The unusual heavy weight of the snow could
  result strenuous shoveling conditions.

* ADDITIONAL DETAILS...Rain will change to a heavy wet snow
  tonight. The snow will continue through Saturday and taper off
  Saturday night. At its peak, snowfall rates could top an inch 
  per hour. During the the transition there could be a period of 
  freezing rain or sleet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ046-050-051-120445-
/O.CON.KGRR.WW.Y.0011.201212T0300Z-201213T0800Z/
Isabella-Muskegon-Montcalm-
Including the cities of Mount Pleasant, Muskegon, and Greenville
333 PM EST Fri Dec 11 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 3 AM EST SUNDAY...

* WHAT...Snow and mixed precipitation expected. Total snow
  accumulations of up to 5 inches and ice accumulations of a 
  light glaze.

* WHERE...Isabella, Montcalm and Muskegon counties.

* WHEN...From 10 PM this evening to 3 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Rain will change to a wet snow tonight. 
  The snow will continue through Saturday and taper off Saturday 
  night. During the the transition there could be a period of 
  freezing rain or sleet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

www.weather.gov/grr
725 
WWUS43 KGRR 120237
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
937 PM EST Fri Dec 11 2020

MIZ037>040-043>045-121045-
/O.CON.KGRR.WS.W.0002.201212T0300Z-201213T0800Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, and Big Rapids
937 PM EST Fri Dec 11 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 1 to 
  10 inches.

* WHERE...Portions of central and west central Michigan.

* WHEN...Until 3 AM EST Sunday.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Rain will continue to change to wet snow
  overnight. Snowfall rates Saturday could approach an inch per
  hour. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ046-050-051-121045-
/O.CON.KGRR.WW.Y.0011.201212T0300Z-201213T0800Z/
Isabella-Muskegon-Montcalm-
Including the cities of Mount Pleasant, Muskegon, and Greenville
937 PM EST Fri Dec 11 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 6 
  inches.

* WHERE...Isabella, Montcalm and Muskegon counties.

* WHEN...Until 3 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Rain will change to wet snow tonight and
  continue through Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

www.weather.gov/grr
028 
WWUS43 KGRR 121027
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
527 AM EST Sat Dec 12 2020

MIZ037>040-043>045-121830-
/O.CON.KGRR.WS.W.0002.000000T0000Z-201213T0800Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, and Big Rapids
527 AM EST Sat Dec 12 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY...

* WHAT...Heavy snow expected. Storm total snow accumulations of 3
  to 10 inches.

* WHERE...Portions of central and west central Michigan.

* WHEN...Until 3 AM EST Sunday.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...This will be a wet snow so no much in the
  way of drifting is expected. Roads may be icy and snow covered.
  Expect some travel delays.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

&&

$$

MIZ046-050-051-121830-
/O.CON.KGRR.WW.Y.0011.000000T0000Z-201213T0800Z/
Isabella-Muskegon-Montcalm-
Including the cities of Mount Pleasant, Muskegon, and Greenville
527 AM EST Sat Dec 12 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 6 
  inches.

* WHERE...Isabella, Montcalm and Muskegon counties.

* WHEN...Until 3 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...This will be a wet snow so no much in the
  way of drifting is expected. Roads may be icy and snow covered.
  Expect some travel delays.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

www.weather.gov/grr
585 
WWUS43 KGRR 121658
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
1158 AM EST Sat Dec 12 2020

MIZ037>040-043>045-130100-
/O.CON.KGRR.WS.W.0002.000000T0000Z-201213T0800Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, and Big Rapids
1158 AM EST Sat Dec 12 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY...

* WHAT...Heavy wet snow. Additional snow accumulations of 2 to 5
  inches, bringing storm totals to 4 to 10 inches.

* WHERE...Portions of central and west central Michigan.

* WHEN...Until 3 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...The highest total accumulations of up to 10
  inches will be limited to the higher elevation areas near and
  north of line from Big Rapids to Harrison. Lower amounts of 6 
  inches or less are expected west of U.S. 131 and south of Big 
  Rapids, including Ludington, Pentwater, and Fremont. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel will be particularly dangerous today along the U.S. 10 
corridor east of Baldwin, as well as along the U.S. 131 corridor 
north of Big Rapids. If you must travel, keep an extra flashlight,
food, and water in your vehicle in case of an emergency. Take 
frequent breaks when shoveling as the heavy, wet snow can put a 
big strain on the heart and back. 

&&

$$

MIZ046-050-051-130100-
/O.CON.KGRR.WW.Y.0011.000000T0000Z-201213T0800Z/
Isabella-Muskegon-Montcalm-
Including the cities of Mount Pleasant, Muskegon, and Greenville
1158 AM EST Sat Dec 12 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
SUNDAY...

* WHAT...Wet snow. Additional accumulations of up to 3 inches.

* WHERE...Isabella, Montcalm and Muskegon counties.

* WHEN...Until 3 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...The snow accumulations in these counties
  will be confined to areas north of a line from Muskegon to Mt
  Pleasant. Mostly rain will continue to fall along and south of 
  that line.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

www.weather.gov/grr
206 
WWUS43 KGRR 122054
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
354 PM EST Sat Dec 12 2020

MIZ037>040-043>045-130500-
/O.EXT.KGRR.WS.W.0002.000000T0000Z-201213T0500Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, and Big Rapids
354 PM EST Sat Dec 12 2020

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Heavy wet snow. Additional snow accumulations of up to 
  one inch, bringing storm totals to 4 to 10 inches. Snow 
  diminishing quickly this evening, but roads possibly freezing up
  abruptly as temperatures drop into the 20s. 

* WHERE...Portions of central and west central Michigan.

* WHEN...Until midnight EST tonight.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...The highest total accumulations of up to 10
  inches will be limited to the higher elevation areas near and
  north of line from Reed City to Harrison. Lower amounts of less
  than 6 inches are expected west of U.S. 131 and south of Big 
  Rapids, including Ludington, Pentwater, and Fremont. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take frequent breaks when shoveling as the heavy, wet snow can 
put a big strain on the heart and back. Stay away from downed
power lines. 

&&

$$

MIZ046-050-051-130000-
/O.EXT.KGRR.WW.Y.0011.000000T0000Z-201213T0000Z/
Isabella-Muskegon-Montcalm-
Including the cities of Mount Pleasant, Muskegon, and Greenville
354 PM EST Sat Dec 12 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Wet snow. Additional snow accumulations of up to one 
  inch.

* WHERE...Isabella, Montcalm and Muskegon counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

www.weather.gov/grr
829 
WWUS43 KGRR 130137
WSWGRR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Rapids MI
837 PM EST Sat Dec 12 2020

MIZ037>040-043>045-130245-
/O.CAN.KGRR.WS.W.0002.000000T0000Z-201213T0500Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, and Big Rapids
837 PM EST Sat Dec 12 2020

...WINTER STORM WARNING IS CANCELLED...

Snow has ended and the Winter Storm Warning is cancelled.
Untreated roads could still be slippery tonight so be careful if
traveling.

$$

www.weather.gov/grr

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 3:28 AM EST, 0 minutes earlier.

Area forecast discussion, Dec 11, 3:28 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
328 AM EST Fri Dec 11 2020

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 320 AM EST Fri Dec 11 2020

- Confidence growing on an impactful winter storm for parts of the
area

- Risk for thunder Saturday afternoon

- Some potential for light snow Wed

&&

.DISCUSSION...(Today through next Thursday)
Issued at 320 AM EST Fri Dec 11 2020

- Confidence growing on an impactful winter storm for parts of the
area

Guidance continues to show a heavier qpf event for the CWA starting
up this afternoon and lasting into Saturday evening.  Our northern
couple of rows will likely start off as rain this afternoon but as
the column cools they will transition into mostly snow for the
remainder of the event. This is expected to happen in the 02z to 06z
window.  With an additional inch or so of qpf forecasted after 06z
moderate impacts are looking likely.  The models continue to show a
coupled upper jet...tap to the Gulf...and a trowal pivoting across
the north through the evolution of this storm.  In addition...there
is a convective look to the soundings as well.  These elements
suggest...at its peak...the snow rates could top an inch per hour.
This looks to be a heavy/wet snow event. Being well within 24 hrs of
the onset of impacts...we will go ahead and upgrade most of the
watch counties to warnings. There are some indications that a warm
layer may arrive in Isabella County...potentially limiting the total
winter qpf.  We will go advisory there for now and also for Montcalm
and Muskegon counties. For those 3 counties we will focus on the
northern ends of those counties for the most impacts. The system
could shift a little further north/south with time so some
adjustments to the headlines may be needed down the road.

- Risk for thunder Saturday afternoon

The combination of steep mid level lapse rates...some forecasted
instability and the passage of the mid level wave support a risk for
thunder for the southern parts of the CWA Saturday afternoon.  Thus
we will add a risk for thunder to the forecast.

- Some potential for snow Wed

Guidance is spread out on the next wave of low pressure to track
through the central part of the U.S. Wednesday.  GFS is keeping the
bulk of the lift and moisture south of the CWA.  The trend in the
High Res Euro is to draw some of that moisture in with some mid
level height falls.  So a low risk for snow exists.  Will need to
monitor trends but we may need to add pops to the forecast Wed if
the majority of the models trends toward qpf on Wed.  It would be
snow at this point if it happens.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1214 AM EST Fri Dec 11 2020

Latest satellite shows a lot of high clouds present which, along
with persistent southerly winds, will limit the opportunity for
fog/mist formation tonight. The Temp/Dewpoint depressions remain
much larger tonight then they were last night. Tonight they are
around 5 to 10, where last night they were in the 0 to 5 range. So
much drier atmosphere which will stifle fog development. There is
still a chance for fog to form, especially at the southern TAF
sties. however, have slowed the times it forms and the reducing
conditions. So periods of IFR vsbys are possible, mainly between
08Z to 12Z, however they won't be as low and shouldn't linger like
they did this morning.

&&

.MARINE...
Issued at 320 AM EST Fri Dec 11 2020

Northeast winds will strengthen today leading to hazardous
conditions for small craft up around the Points.  This conditions
will eventually build south over the weekend.  We will go with
advisories for the northern two zones as the impacts start up today.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 10 PM this evening to 3 AM EST
     Sunday for MIZ046-050-051.

     Winter Storm Warning from 10 PM this evening to 3 AM EST Sunday
     for MIZ037>040-043>045.

LM...Small Craft Advisory until 1 PM EST Sunday for LMZ848-849.

&&

SYNOPSIS...MJS
DISCUSSION...MJS
AVIATION...Ceru
MARINE...MJS
Hazardous weather outlook, Dec 10, 3:00 PM EST, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
300 PM EST Thu Dec 10 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-111045-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
300 PM EST Thu Dec 10 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The area mainly north of a Whitehall to Mt. Pleasant line is
expected to see snow Friday night through Saturday. Some of the snow
could become heavy leading to low visibility, slippery travel and
scattered power outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-111045-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
300 PM EST Thu Dec 10 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The winds and waves will likely become hazardous to small craft
for parts of the region Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:28 AM ESTWinter Weather AdvisoryGRRIsabella, Montcalm, Muskegon40 hr
Dec 11, 3:29 AM ESTSmall Craft AdvisoryGRR58 hr

Nearby

Winter Storm Warnings in Michigan, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.